Advanced search
Start date
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

On the well-posedness of higher order viscous Burgers' equations

Full text
Carvajal, Xavier [1] ; Panthee, Mahendra [2]
Total Authors: 2
[1] Univ Fed Rio de Janeiro, Inst Matemat, BR-21941972 Rio de Janeiro, RJ - Brazil
[2] Univ Estadual Campinas, IMECC, BR-13083859 Campinas, SP - Brazil
Total Affiliations: 2
Document type: Journal article
Source: Journal of Mathematical Analysis and Applications; v. 417, n. 1, p. 1-22, SEP 1 2014.
Web of Science Citations: 1

We consider higher order viscous Burgers' equations with generalized nonlinearity and study the associated initial value problems for given data in the L-2-based Sobolev spaces. We introduce appropriate time weighted spaces to derive multilinear estimates and use them in the contraction mapping principle argument to prove local well-posedness for data with Sobolev regularity below L-2. We also prove ill-posedness for this type of models and show that the local well-posedness results are sharp in some particular cases viz., when the orders of dissipation p, and nonlinearity k + 1, satisfy a relation p = 2k + 1. (C) 2014 Elsevier Inc. All rights reserved. (AU)

FAPESP's process: 12/20966-4 - Well-posedness of the Cauchy problem and stability theory for nonlinear dispersive equations
Grantee:Mahendra Prasad Panthee
Support Opportunities: Regular Research Grants
FAPESP's process: 12/23054-6 - Properties of solutions of some dispersive equations
Grantee:Marcia Assumpcao Guimaraes Scialom
Support Opportunities: Research Grants - Visiting Researcher Grant - Brazil